Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 2, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Feb 6, 2011, 1:28 PM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Feb 7, 2011, 9:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2011, 1:28 PM MST (20:28 UTC)
- In effect from
- Feb 7, 2011, 9:00 AM MST
- Expired
- Feb 7, 2011, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815 WWUS75 KBOI 062028 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 128 PM MST SUN FEB 6 2011 IDZ016-030-071200- /O.NEW.KBOI.WI.Y.0002.110207T1600Z-110208T0100Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 128 PM MST SUN FEB 6 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST MONDAY. * WINDS...WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...FROM 9AM MONDAY THROUGH 6 PM MONDAY. * IMPACTS...VERY WINDY CONDITIONS WILL DEVELOP ALONG I-84 AND U.S. HIGHWAY 93 SOUTH TO THE NEVADA STATE LINE. HIGH PROFILE VEHICLES WILL ENCOUNTER A DRIVING HAZARD DUE TO STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
693 WWUS75 KBOI 070955 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 254 AM MST MON FEB 7 2011 IDZ016-030-072230- /O.CON.KBOI.WI.Y.0002.110207T1600Z-110208T0100Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 254 AM MST MON FEB 7 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. * WINDS...WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...FROM 9 AM MONDAY THROUGH 6 PM MONDAY. * IMPACTS...VERY WINDY CONDITIONS WILL DEVELOP ALONG I-84 AND U.S. HIGHWAY 93 SOUTH TO THE NEVADA STATE LINE. HIGH PROFILE VEHICLES WILL ENCOUNTER A DRIVING HAZARD DUE TO STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
107 WWUS75 KBOI 072056 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 156 PM MST MON FEB 7 2011 IDZ016-030-080100- /O.CON.KBOI.WI.Y.0002.000000T0000Z-110208T0100Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 156 PM MST MON FEB 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. * WINDS...WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH 6 PM MONDAY. * IMPACTS...VERY WINDY CONDITIONS ARE CONTINUING ALONG I-84 AND U.S. HIGHWAY 93 SOUTH TO THE NEVADA STATE LINE. HIGH PROFILE VEHICLES WILL ENCOUNTER A DRIVING HAZARD DUE TO STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
613 WWUS75 KBOI 080052 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 552 PM MST MON FEB 7 2011 IDZ016-030-080200- /O.EXP.KBOI.WI.Y.0002.000000T0000Z-110208T0100Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 552 PM MST MON FEB 7 2011 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY WILL BE ALLOWED TO EXPIRE AT 6 PM MST THIS EVENING. SUSTAINED WINDS HAVE DECREASED TO JUST UNDER 30 MPH AND WILL CONTINUE TO DIMINISH THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:47 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 6, 9:47 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 947 AM MST SUN FEB 6 2011 .DISCUSSION...MOIST NORTHWEST FLOW ALOFT SPREADING SOUTHEAST OVER THE FORECAST AREA. PRECIP AMOUNTS HAVE BEEN AND ARE EXPECTED TO BE LIGHT IN THIS REGIME. A GOOD AMOUNT OF ALTERNATING UPSLOPE AND DOWNSLOPE COMPONENT TO THE FLOW WITH SHADOWING EFFECTS TO THE LEE OF THE NORTH TO SOUTH ORIENTED MOUNTAIN RANGES. SURFACE WINDS AGAIN EXPECTED TO PICK UP THIS AFTERNOON AFTER DECOUPLING AND MIXING ALTHOUGH MOST LIKELY NOT AS WINDY AS YESTERDAY. EARLY LOOK AT 12Z PROGS SHOWS COLD FRONT CROSSING THE REGION EARLY MONDAY WITH VERY WINDY CONDITIONS SETTING UP POST FRONTAL. TRENDS IN PLACE WITH NO UPDATES NEEDED. && .AVIATION...RAIN AND SNOW SHOWERS MAINLY ACROSS THE NORTH TODAY FOR LOW MVFR TO IFR CONDITIONS...WITH MTNS OBSCURED...WHILE THE REMAINDER OF THE AREA EXPERIENCES VFR. SURFACE WINDS WILL BE W TO NW AT 10 TO 15 KTS WHILE WINDS ALOFT REMAIN RELATIVELY STRONG AT 65 KTS AT 15K FT. && .PREV DISCUSSION...TODAY THROUGH MONDAY...LIGHT PRECIPITATION WILL CONTINUE /MAINLY ACROSS NORTHERN TERRAIN/ TODAY UNDER MOIST AND STRONG NORTHWESTERLY FLOW ALOFT. HIGH TEMPERATURES LOOK TO REMAIN MILD AGAIN...WITH THE FORECAST AREA IN A WARM SECTOR AHEAD OF AN APPROACHING COLD FRONT. COLD FRONT TIMED TO MOVE IN FROM THE NORTHWEST EARLY MONDAY MORNING...REACHING BOISE AROUND 5 AM MST. SW IDAHO TO RECEIVE THE BRUNT OF PRECIPITATION BOTH ALONG AND BEHIND THE FRONT...AS THE ASSOCIATED UPPER LEVEL TROUGH DIGS SOUTHEAST INTO IDAHO MONDAY AFTERNOON. SYSTEM LOOKS TO BE POTENT AND FAST MOVING WITH GUSTY WINDS OF GREATER CONCERN THREAT THAN SNOW ACCUMULATIONS. STRONGEST POST-FRONTAL WINDS EXPECTED ACROSS THE WESTERN MAGIC VALLEY /AND SOUTH TO THE NEVADA BORDER/ WHERE GUSTS TO 40 MPH ARE LIKELY MONDAY AFTERNOON. LONG TERM...MONDAY NIGHT THROUGH SATURDAY...VERY LITTLE CHANGE TO THE FORECAST IN THIS PERIOD...WITH CONTINUED ABOVE AVERAGE AGREEMENT IN THE MODELS. UPPER LEVEL TROUGH AND SURFACE COLD FRONT STILL EXPECTED TO MOVE THROUGH MONDAY...USHERING IN COLDER AIR FOR ALL AREAS AND SNOW SHOWERS MAINLY FOR THE HIGHER TERRAIN OF OUR NRN SECTIONS. FOLLOWING THIS CONDITIONS WILL BE AROUND 5 DEGREES BELOW NORMAL AND DRY THROUGH WED...FOLLOWED BY CONTINUED DRY BUT NEAR NORMAL TEMPS ON THU. TEMPS WILL REBOUND TO AROUND 5 DEGREES ABOVE NORMAL FOR FRIDAY AND SATURDAY WITH THE PASSING OF THE UPPER LEVEL RIDGE THAT HAD BEEN PARKED OFF THE WEST COAST...BEFORE A TROUGH SLIDES DOWN THE COAST FROM BRITISH COLUMBIA LATE SATURDAY TO BRING TEMPS BACK DOWN AROUND NORMAL AND LIGHT PRECIP TO MUCH OF THE CWA BY SUNDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...GS PREV DISCUSSION...MT LONG TERM....SP AVIATION.....JDS
Hazardous weather outlook, Feb 6, 5:42 AM MST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 542 AM MST SUN FEB 6 2011 IDZ011>016-028>030-033-ORZ061>064-071245- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 542 AM MST SUN FEB 6 2011 /442 AM PST SUN FEB 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.